Top
10
Doctor insights on: Doxycycline Rash

Share
1

1
I have rashes/acnes with white liquid (pus?) which can be easily popped on my chest and neck which appeared a week after taking doxycycline for an UTI

I have rashes/acnes with white liquid (pus?) which can be easily popped on my chest and neck which appeared a week after taking doxycycline for an UTI

Doxy can cause a: sun sensitivity that can lead to blisters or rashes on sun exposed skin. I would not pop blisters as they are sterile and there is less risk of infection. Try using aquaphor or vaniply and see a derm to confirm or refute diagnosis ...Read more

Dr. Cornelia Franz
1,059 doctors shared insights

Rash (Definition)

Most bumps and blotches on a newborn baby are harmless and clear up by themselves. By far the most common skin problem in infants is diaper rash. Diaper rash is an irritation of the skin caused by dampness, urine, or feces. Most babies who wear diapers will have some type of diaper rash. However, there are other skin disorders that can cause rashes. These are usually not serious unless ...Read more


2

2
I had an allergic reaction to bactrim (sulfamethoxazole and trimethoprim) on 1/11/14 (swollen lips and rashes on abdomen & back arm). I was given doxycycline hyclate. Rash became bumps?

I had an allergic reaction to bactrim (sulfamethoxazole and trimethoprim) on 1/11/14 (swollen lips and rashes on abdomen & back arm). I was given doxycycline hyclate. Rash became bumps?

Bactrim (sulfamethoxazole and trimethoprim): If you meant that the rash was progressing without interruption despite switching to doxycycline, i would venture that the rash is just from the progression of the sulfa rash since the process will likely last for a week or two. Beware of sunlight exposure from doxycyline which may give a nasty sunburn for some people. ...Read more

See 1 more doctor answer
4

4
What is the relationship between doxycycline and skin rash or sensitivity?

What is the relationship between doxycycline and skin rash or sensitivity?

Two possibilities: One can have an allergic reaction to the antibiotic itself and will manifest as a rash all over the body. Doxy can also make you more sensitive to sunlight, so you can get sunburn on the exposed areas. ...Read more

See 1 more doctor answer
5

5
Doxycycline giving me a rash. Is there an alternative?

Doxycycline giving me a rash. Is there an alternative?

Many: There are many different classes of antibiotics that you could take if Doxycycline causes a rash. You should avoid other drugs in this class including tetracycline, Minocycline and tigecycline. What alternative antibiotic is chosen would depend on what infection or bacteria needed treatment. ...Read more

7

7
Just started 100mg twice daily of doxycycline for tick bite/rash. How long before side effects start? If any? Severe nausea?

Just started 100mg twice daily of doxycycline for tick bite/rash. How long before side effects start? If any? Severe nausea?

May not get any: Not everyone has side effects to medication. Normally it begins in the first 24 hours you may get stomach upset so take the pills with small meal and plenty of water. Avoid direct sun exposure, no tanning until you are off the medication a good 2 weeks. ...Read more

8

8
Should I worry about minor back pain, fatigue, and localized rash from doxycycline? The side effects are bearable and very minor.

Should I worry about minor back pain, fatigue, and localized rash from doxycycline? The side effects are bearable and very minor.

Rash: If you are getting rash from the doxy, despite Benadryl, (diphenhydramine) contact the prescriber immediately just so he is aware. You two can develop a plan regarding when to stop the drug. Go to ER if pain worsens, fatigue slides into exhaustion, or the rash increases over the surface area of your body or gets more severe. Given your h/o melanoma ?stage/?grade & fatigue, have lower threshold for working up back. ...Read more

9

9
I'm already taking doxycycline for a skin rash. I have a sore throat and fever and was wondering if it will help?

I'm already taking doxycycline for a skin rash.  I have a sore throat and fever and was wondering if it will help?

Only if the throat..: If the throat has an infection caused by germs that can be killed by doxycycline, then the medication can help. That's a big "if", because many sore throats are caused by viruses (and thus are not affected by doxycycline). Also, the doxycycline for some rashes may be at a dose that is not right for treating bacterial throat infections. ...Read more

10

10
Hello Dr. I am taking doxycycline now day 7 and my face is broke out into an itchy rash. I too 10 ml of childrens byenadryl because that is all i have?

Hello Dr. I am taking doxycycline now day 7 and my face is broke out into an itchy rash. I too 10 ml of childrens byenadryl because that is all i have?

Benadryl (diphenhydramine): 10 ml of oral solution is 25 mg, you can double that if no improvement, i.e. 50 mg/dose, if reaction is more severe go to ER or call 911. Stop the doxycycline, and call your doctor/prescriber, best wishes ...Read more

Dr. John Chiu
2,559 doctors shared insights

Skin Rash (Definition)

A skin rash is a symptom in which a person has changes on part or all of his skin, such as color changes, bumps, blisters, oozing, peeling, ...Read more


Dr. Al Hegab
593 doctors shared insights

Vibramycin (Definition)

Vibramycin is a tetracyclic agent which is a kind of serotonin-norepinephrine reuptake inhibiting drug (atypical anti-psychotic ...Read more